Hair cut - what your hairdresser can tell you!

I have just been to have my hair trimmed and had a different hairdresser from usual this time. He was just combing through and immediately asked if I was on any medication! I said yes and asked him why he was asking and asked him to guess. He fished for clues for a while then seemed to know that I was on steroids! I know my hair has been thinning for a while - both in the number of hairs and the thickness of each - so this must be the reason according to him! I need to touch up the greys really, but worry that this will damage what hair I have even more. I just hope I can come off the steroids soon and that the biologic I have just started doesn't have the same effect.

7 Replies

oldestnewest
  • Mtx made my hair fall out, even after stopping it for three months my hairdresser could not see any new hair growth, but during my last hair cut she was able to show me the start of it growing back I cried when she showed me the little tuffs of hair :-)

  • My hairdresser is, believe it or not, an ra sufferer!

    Im lucky ive never had hair loss.

    Xxxx

  • My hairdresser recommends a shampoo called Nioxin. I haven't started on it yet because my hair loss is minimal but it's good to know it's there if and when I need it.

  • Thanks - I'll have to look out for that.

  • Ye my hair fell out a lot but It grew back very curly from poker straight hair!!! Axx

  • Mine did that!! Mostly the right side got curly frizzy and the left side very straight. I just gota perm to even it all out! It was hard to do my hair had to straighten the curly frizzy haslf with the curling brush and then try to curl the straight half to get it to match! Now it is much better to live with! My sister also has Psoriatic Arthritis and takes MTX and Remicade. Her hair got really frizzy! Weird.

  • I had several steroid injections during first few months and I have been taking Mtx for the past 20 months. My hair hasn't fallen out, but it is much thinner than it used to be and it is now wavey on one side of my head!! Could it be down to Mtx? PetXx

You may also like...